Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 92, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 3, 2015, 1:32 PM EDT for Bulloch County, Candler County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 1:32 PM EDT (17:32 UTC)
- Expired
- Jul 3, 2015, 2:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Candler County, GA, Screven County, GA, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 1:35 PM EDT | TSTM WND DMG | Sylvania, GA | POWER LINES WERE BLOWN DOWN ONTO CURTIS AND EAST OGEECHEE STREETS. |
| Jul 3, 1:37 PM EDT | TSTM WND DMG | Crocketville, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN DOWN ONTO HIGHWAY 601 NORTH AT THE SANDY RUN ROAD INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 3, 1:40 PM EDT | TSTM WND DMG | Gifford, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS BLOWN DOWN ONTO MURDAUGH STREET AT THE WALTERS PLACE INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 3, 1:55 PM EDT | TSTM WND GST 44 | Plantation Park, GA | |
| Jul 3, 2:00 PM EDT | TSTM WND DMG | Cummings, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE ROADWAY IN CUMMINGS ALONG LOWNDERS LAKE ROAD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 11:05 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS52 KCHS 031732
SVRCHS
GAC031-043-251-SCC049-031815-
/O.NEW.KCHS.SV.W.0092.150703T1732Z-150703T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
CANDLER COUNTY IN SOUTHEASTERN GEORGIA...
SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 215 PM EDT
* AT 132 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CROCKETVILLE TO NEAR TWIN CITY...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STATESBORO...METTER...SYLVANIA...HAMPTON...YEMASSEE...WESTSIDE...
MIDDLEGROUND AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3256 8208 3254 8203 3261 8200 3265 8185
3273 8184 3290 8147 3275 8142 3277 8134
3294 8124 3302 8109 3271 8083 3263 8093
3275 8102 3255 8128 3256 8129 3259 8139
3251 8154 3243 8154 3227 8197 3250 8216
TIME...MOT...LOC 1732Z 316DEG 26KT 3297 8112 3255 8207
HAIL...<.75IN
WIND...60MPH
$$
FWA3 follow-up statements
820
WWUS52 KCHS 031743
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT FRI JUL 3 2015
GAC031-043-251-SCC049-031815-
/O.CON.KCHS.SV.W.0092.000000T0000Z-150703T1815Z/
BULLOCH GA-CANDLER GA-SCREVEN GA-HAMPTON SC-
143 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR BULLOCH...CANDLER...SCREVEN AND HAMPTON COUNTIES...
AT 142 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CROCKETVILLE TO NEAR PORTAL...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...METTER...HAMPTON...YEMASSEE...WESTSIDE...MIDDLEGROUND
AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3256 8208 3254 8203 3261 8200 3265 8185
3269 8168 3275 8142 3277 8134 3287 8114
3296 8104 3271 8083 3263 8093 3275 8102
3255 8128 3256 8129 3259 8139 3251 8154
3243 8154 3227 8197 3250 8216
TIME...MOT...LOC 1742Z 316DEG 26KT 3292 8106 3250 8201
HAIL...<.75IN
WIND...60MPH
$$
FWA262
WWUS52 KCHS 031754
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI JUL 3 2015
GAC043-031803-
/O.CAN.KCHS.SV.W.0092.000000T0000Z-150703T1815Z/
CANDLER GA-
154 PM EDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR CANDLER COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3269 8168 3275 8142 3277 8134 3287 8114
3296 8104 3271 8083 3263 8093 3275 8102
3255 8128 3256 8129 3259 8139 3251 8154
3243 8154 3235 8177 3263 8194 3265 8185
TIME...MOT...LOC 1753Z 316DEG 26KT 3287 8100 3245 8195
$$
GAC031-251-SCC049-031815-
/O.CON.KCHS.SV.W.0092.000000T0000Z-150703T1815Z/
BULLOCH GA-SCREVEN GA-HAMPTON SC-
154 PM EDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR BULLOCH...SCREVEN AND HAMPTON COUNTIES...
AT 153 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALMEDA INTERSECTION TO NEAR WESTSIDE...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...HAMPTON...YEMASSEE...MIDDLEGROUND AND LAKE WARREN STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3269 8168 3275 8142 3277 8134 3287 8114
3296 8104 3271 8083 3263 8093 3275 8102
3255 8128 3256 8129 3259 8139 3251 8154
3243 8154 3235 8177 3263 8194 3265 8185
TIME...MOT...LOC 1753Z 316DEG 26KT 3287 8100 3245 8195
HAIL...<.75IN
WIND...60MPH
$$
FWA785
WWUS52 KCHS 031811
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT FRI JUL 3 2015
GAC031-251-SCC049-031820-
/O.EXP.KCHS.SV.W.0092.000000T0000Z-150703T1815Z/
BULLOCH GA-SCREVEN GA-HAMPTON SC-
211 PM EDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH...SCREVEN AND HAMPTON
COUNTIES WILL EXPIRE AT 215 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF SCREVEN AND HAMPTON COUNTIES UNTIL 3 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FOR
SOUTHEASTERN GEORGIA AND SOUTHEASTERN SOUTH CAROLINA.
LAT...LON 3269 8168 3275 8142 3277 8134 3287 8114
3296 8104 3271 8083 3263 8093 3275 8102
3255 8128 3256 8129 3259 8139 3251 8154
3243 8154 3235 8177 3263 8194 3265 8185
TIME...MOT...LOC 1809Z 316DEG 26KT 3287 8100 3245 8195
$$
FWAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:17 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 3, 1:17 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
117 PM EDT FRI JUL 3 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS AFTERNOON
INTO EARLY EVENING FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL AREAS
UNTIL 6 PM THIS EVENING.
THIS AFTERNOON...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL EXTEND
ACROSS MUCH OF THE EASTERN CONUS WITH SHORTWAVE ACTIVITY THAT ROUNDS
ITS SOUTHERN BASE OVER THE SOUTHEAST AND MID ATLANTIC STATES. AT THE
SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A PERIOD OF
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA EARLY THIS AFTERNOON INTO EARLY EVENING HOURS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG OR SEVERE...IN THE FORM
OF A LINE AS CURRENTLY DEPICTED JUST WEST OF THE FORECAST AREA.
LATEST MESOANALYSIS INDICATES THAT THE BOUNDARY LAYER HAS RECOVERED
FROM EARLIER MORNING CONVECTION. SBCAPES RANGING BETWEEN 2000-2500
J/KG ALONG WITH FORCING FROM A 30-40 KT LOW LVL JET DEPICTED ON THE
LATEST CHS SPECIAL SOUNDING...SHOULD FAVOR A ROUND OF ENHANCED
CONVECTION IN THE FORM OF LINE...AS CURRENTLY SEEN VIA RADAR IMAGERY
OVER INLAND AREAS. THIS LINE IS EXPECTED TO SHIFT EASTWARD TOWARD
THE COAST FOR THE NEXT 2-4 HOURS. THE MAIN THREAT ASSOCIATED WITH
THUNDERSTORMS THAT ENTER NORTHERN AREAS THIS AFTERNOON WILL BE
DAMAGING WIND GUSTS. GIVEN AMPLE SHEAR/HELICITY AN ISOLATED TORNADO
CAN NOT BE RULED OUT. FURTHER SOUTH...STRONG SFC HEATING WILL
CONTINUE UNDER MOSTLY SUNNY SKIES. AS A RESULT...SBCAPES WILL LIKELY
APPROACH 3000-3500 J/KG. HOWEVER...SHEAR WILL NOT BE AS STRONG GIVEN
THE POSITION OF THE LOW LVL JET TO THE NORTH. GIVEN THE SETUP...THE
PRIMARY CONCERN WITH THUNDERSTORMS OVER SOUTHEAST GEORGIA WILL BE
DAMAGING WIND GUSTS...ESPECIALLY AS DCAPES APPROACH AT OR ABOVE 1000
J/KG.
OVERALL HIGH TEMPS WILL PEAK AROUND 90 FOR MOST AREAS IN SOUTHEAST
GEORGIA...BUT SHOULD BE A DEGREE OR TWO COOLER IN SOUTHEAST SOUTH
CAROLINA DUE TO INCREASING CLOUD COVER WITH APPROACHING SHOWERS AND
THUNDERSTORMS.
LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.
LATE THIS EVENING AND OVERNIGHT...SOME LINGERING SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS WILL PERSIST...ESPECIALLY NORTH OF
INTERSTATE 16...BEFORE DIMINISHING IN COVERAGE LATE. LOW
TEMPERATURES ARE GENERALLY EXPECTED TO BE IN THE LOWER TO MID 70S.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
GENERALLY THE SAME PATTERN OF OFFSHORE HIGH PRESSURE AND INLAND LOW
PRESSURE TO PERSIST THROUGH THE PERIOD WITH THE TIMING OF UPPER
SHORTWAVES BEING KEY TO RAIN CHANCES.
SATURDAY...INCREASED HIGH PRESSURE RIDGING FROM THE EAST SHOULD KEEP
SHOWER/THUNDERSTORM COVERAGE LOWER THAN PREVIOUS DAYS...WITH THE
HIGHEST CHANCES LIKELY COMING LATER IN THE DAY INTO SATURDAY NIGHT
AS THE UPPER TROUGH AND DEEPER MOISTURE AFFECT THE AREA. HIGHS
LIKELY AT OR JUST ABOVE NORMAL IN THE LOWER TO MID 90S.
SUNDAY...SHOULD BE BETTER RAIN COVERAGE WITH THE UPPER TROUGH A BIT
CLOSER. SEVERE RISK APPEARS LOW OVERALL BUT WILL HAVE TO WATCH HOW
ORGANIZED UPSTREAM CONVECTION BECOMES AS IT PUSHES EAST TOWARD THE
COAST. HIGHS LIKELY SLIGHTLY BELOW NORMAL. SOME SHOWERS AND STORMS
WILL LINGER INTO SUNDAY NIGHT.
MONDAY...SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED AGAIN WITH ABUNDANT CLOUDS LIKELY HELPING KEEP
TEMPERATURES SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING THE UPPER TROUGH OVER THE EAST COAST WILL BREAK DOWN AND
GIVE WAY TO HIGH PRESSURE. THIS PATTERN WILL FAVOR CHANCES OF MAINLY
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
GREATEST COVERAGE LIKELY TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE
LOWER TO MID 70S.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
KCHS...CONFIDENCE IS INCREASING THAT STRONGER CONVECTION WILL
IMPACT THE TERMINAL STARTING BETWEEN 18-19Z THIS AFTERNOON. A TEMPO
GROUP FOR THUNDERSTORMS HAS NOW BEEN INCLUDED FOR 19Z-23Z WITH
FLIGHT RESTRICTIONS AND GUSTY WINDS LIKELY TO ACCOMPANY ANY
THUNDERSTORMS. LINGERING SHOWERS ARE THEN EXPECTED THROUGH MUCH OF
THE EVENING.
KSAV...VFR CONDITIONS ARE GENERALLY EXPECTED TO 18Z. TEMPO MVFR
CIGS/VSBYS ARE THEN POSSIBLE BETWEEN 19Z-23Z WITH SHOWERS AND
THUNDERSTORMS. VFR CONDITIONS SHOULD RETURN EARLY TONIGHT.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES BEGINNING SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
THIS AFTERNOON AND TONIGHT...THE SURFACE PRESSURE GRADIENT WILL
TIGHTEN BETWEEN A PIEDMONT TROUGH NORTHWEST OF THE AREA AND HIGH
PRESSURE OVER THE WESTERN ATLANTIC. STRONG WIND FIELDS ALOFT WILL
SUPPORT WINDS UPWARDS OF 15-20 KT OVER MUCH OF THE WATERS THIS
AFTERNOON INTO TONIGHT...ESPECIALLY AS NOCTURNAL JETTING DEVELOPS.
A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT BEGINNING MID-
AFTERNOON FOR CHARLESTON HARBOR AND THE CHARLESTON COUNTY COASTAL
WATERS...THEN FOR THE OUTER GEORGIA WATERS EARLY THIS EVENING AS
FREQUENT GUSTS TO 25 KT ARE EXPECTED TO DEVELOP OVER THESE WATERS.
WINDS SHOULD DIMINISH IN THE HARBOR DURING THE EVENING...THEN LATE
TONIGHT OVER THE COASTAL WATERS. SEAS WILL BUILD AS HIGH AS 3-5
FT...HIGHEST OVER THE OUTER GEORGIA WATERS. WINDS/SEAS COULD VARY
WITHIN STRONGER SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON
INTO THE EVENING.
SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE EXPECTED. A
TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES WILL MAINTAIN
ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT CONDITIONS SHOULD LARGELY
REMAIN BELOW ADVISORY LEVELS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT
COULD REACH 5 FT AT TIMES MOSTLY BEYOND 20 NM.
RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL
RESULT IN A MODERATE RISK FOR RIP CURRENTS ALONG THE LOWER SOUTH
CAROLINA COAST TODAY. AN ELEVATED RISK FOR RIP CURRENTS COULD
THEN PERSIST INTO THE FOURTH OF JULY WEEKEND.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 5 AM EDT
SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ350.
&&
SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...DPB/RJB
MARINE...DPB/RJBHazardous weather outlook, Jul 3, 11:38 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1138 AM EDT FRI JUL 3 2015 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047-052-041545- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 1138 AM EDT FRI JUL 3 2015 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-041545- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1138 AM EDT FRI JUL 3 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-041545- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1138 AM EDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED WATERSPOUTS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THE RISK FOR SEVERE WEATHER WILL BE THE GREATEST FROM 1 PM UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 3, 1:06 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
106 PM EDT FRI JUL 3 2015
GAZ087-088-SCZ040-042>044-031800-
SCREVEN GA-JENKINS GA-HAMPTON SC-ALLENDALE SC-INLAND COLLETON SC-
DORCHESTER SC-
106 PM EDT FRI JUL 3 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN...
COLLETON...HAMPTON...DORCHESTER AND ALLENDALE COUNTIES UNTIL 200 PM
EDT...
AT 105 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ULMER TO NEAR
HERNDON...AND MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...MILLEN...SYLVANIA...SAINT GEORGE...INDIAN FIELD...
DORCHESTER...COLLETON AND BUTTS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3292 8208 3295 8186 3291 8176 3304 8156
3308 8159 3312 8141 3312 8120 3303 8108
3310 8095 3306 8090 3313 8089 3333 8051
3311 8031 3265 8206 3281 8215
TIME...MOT...LOC 1705Z 258DEG 9KT 3314 8128 3286 8218
FWALocal storm report, Jul 3, 1:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 1 NE MILLEN 32.82N 81.93W
07/03/2015 JENKINS GA EMERGENCY MNGR
LARGE TREE LIMBS WERE BLOWN DOWN ON A PRIVATE LOT NEAR
GRIMM AVENUE.
&&
EVENT NUMBER CHS1500570
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:06 PM EDT | Special Weather Statement | CHS | Jenkins | 54 min |
| Jul 3, 1:09 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 51 min |
| Jul 3, 2:01 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 59 min |
| Jul 2, 8:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 2, 9:43 PM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 3, 3:26 AM EDT | Small Craft Advisory | CHS | 28 hr | |
| Jul 3, 1:17 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 58 min |
| Jul 3, 2:05 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 55 min |
| Jul 3, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 62 min |
| Jul 3, 2:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jul 3, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 65 min |
| Jul 3, 3:07 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 3, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Jul 3, 3:20 PM EDT | Special Marine Warning | CHS | 85 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.